HOW LONG TILL LEXAPRO WORKS!
avatar
jennnyc60 posted:
I am a 48 year old female who just started lexapro 4 days ago for my anxety. i feel alful how long does it take to work and are these symptoms just apart of your body getting adjusted to the medicine? I feel like i have more anxiety then i did before. someone PLEASE HELP ME!!
Reply
 
avatar
77elizabeth responded:
Hi Jenny

With alot of meds it takes 2 to 4 weeks. If I remember right I was feeling some lifting of my depression after about a week and ahalf. You happens a little at a time. You just don't wake up one morning a feel great, so give it some time.
 
avatar
jennnyc60 responded:
I feel so much worse than i did before i started taking lexapro is this normal? I JUST WANT TO STOP TAKING IT BUT I AM SO SCARED TO TAKE IT OR NOT TO TAKE IT. I KNOW I AM GONNA MISS THE HOLIDAYS BECAUSE I CAN'T FUNCTION. WHAT SHOULD I DO? i TOOK IT FOR THREE DAYS AND I STOPPED FOR ONE DAY AND I FELT BETTER NOW TODAY I FEEL ALFUL SO I BROKE ONE IN HALF AND TOOK IT THEY ARE 10MG OF LEXAPRO SO I ONLY TOOK 5MG TODAY. I JUST WAANT TO KNOW WHY YOU FEEL SO MUCH MORE WORSE WHEN YOU START TO TAKE THESE I JUST DON'T KNOW IF I CAN STAND IT FOR 2 TO 3 WEEKS. SOMEONE PLEASE TELL ME WHAT TO DO! JENNY
 
avatar
77elizabeth responded:
Hi Jenny

Call your doctor. It sounds like you are really having a lot of ups and downs. Its not good just to stop antidepressents you need to go off slowly, but you have not been on very long. I would question your doctor about feeling better when you don't take it. Some meds can do more harm then good. If he wants to keep you on it or if he wants to switch ask him for a prescription for something like ativan. It will help you to relax. i know they are not good to take long term but if you can have them for when you really need them it would help. I wish I could be of more help. If you need to talk or vent just keep posting here.

Call you doctor first thing in the morning.
 
avatar
jennnyc60 responded:
thank you and i do have an appointment tomorrow. I appreciate your response. i am having a rough day today so i won'twrite too much today. thank you again! Jenny
 
avatar
77elizabeth responded:
I jenny

Write all your questions down before you go to the doctor. I know when I go sometimes I get nervous and forget to ask things. Consider asking your doctor for something to help short term like ativan to help now. I am happy you posted today I was thinking about you. I hope things get better real soon. Post what the doctor decided to do. Remember if you do not like what he wants to do, rather changing the meds or changing the dose, if you do not like what he said make sure you speak up. If you have someone who is a good support to you take them to the appt. with you for moral support.

Best of luck
 
avatar
Nan07 responded:
I know just how you feel. I have had a problem for years with panic and anxiety. This last bout started about 2 months ago. I was taking paxil and it seemed like forever before it started working. It took about 6-8 weeks before it really started working because I kept messing myself up. I would get so scared and nervous it seemed like it wasnt working. I finally had my new Dr. change my meds because it felt like I was getting electrical shocks from the paxil.. I had forgotten how bad I was when I fist had taken paxil, and I have been a mess too. It has been about 6 weeks now and I can finally see the meds working. It just seems like its taking so long because your so upset. You should not stop taking your meds without your dr's help, but tell him whats going on. He might need to change your dose, or change or add something else to your meds. remember, IT WILL GET BETTER, I Promise, I know its hard to hear because you feel so crappy, but it just takes time. You can e-mail me anytime to talk, sometimes it helps to talk with someone who has been there and knows how you feel.
 
avatar
jennnyc60 responded:
I went to the doctor this morning and I told her i had stopped taking the meds after four days then cut them into for a couple days and then just stopped taking them. I told her i wanted to try exercise, yoga and counsling and she agreed. I just can't be all messed up for the holiday's. my children and grandchildren are comming home and i have not seen them for 6 mons. I told her that if after the holiday's i could not see a change or able to handle it i would come back and start the meds. she agreed and i actully feel better able to cope without the meds for now but i do not know how it will do in the long run but for now i will be able to get through the holidays with my family and i am delighted. I thank you all so much for your help and concern and i am still gonna keep in touch because i know i need you all to get through this and to continue to find help and advice i will need to maintain each day. i do hope the very best to everyone who is dealing with this it is not an easy thing especially alone and now i have found all of you to help me and i know i am not alone. God bless, Jenny
 
avatar
demello2008 responded:
Hey Jenny, My name is Michelle and I to was prescribed Lexapro 5mgs to take for anxiety/panic/depression. There was one problem.....I won't take it because I am so scared and upset that it will do to me what it did to you. SO...guess what? I took matters into my own hands and decided to get myself together and beat this once and for all. Don't get me wrong..I still suffer with it but each day gets better and better. I started with my diet. I completely switched my eating habits around to all whole grain/whole wheat. No refined sugars or flour. Nothing white at all. Added lots of fruits and green leafy veggies. I then started to take a strong multivitamin w/multi minerals in it. I decided to take 400mgs of magnesium daily. I walk 30 minutes daily every other day. I started therapy. I went to an endocrinologist for hormone work up. I found out I was in perimenopause and pre diabetic. I was put on Metformin daily for the pre diabetes. It has straightened out my sugar levels and has worked also as a weight loss pill. I have lost 20 lbs. within one month. I feel great with all the life style changes I have made and it is all healthy and natural except for my pre diabetes medicine which is needed. I suggest you should make some serious serious life style changes for yourself. You will not need Lexapro or Ativan. Start small and then go full blast. You will see a difference in your mental health along with your physical well being. i wish you alot of luck...take care and Happy Holidays! Michelle